Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Oct 26, 2002, 12:35 PM CDT for Jefferson Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2002, 12:35 PM CDT (17:35 UTC)
- Expired
- Oct 26, 2002, 1:15 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Jefferson Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 11:10 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Oct 26, 11:10 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1110 AM CDT SAT OCT 26 2002 UPDATED ZONES TO INCLUDE CHANCE OF SEVERE IN OZNES SOUTH OF LAKE PONTCHARTRAIN. LEFT WWA IN SAME AREA FOR NOW. MCB 73/65/76/64 +853 BTR 73/67/77/65 +853 MSY 78/70/80/67 9743 GPT 77/70/77/68 8643= .NEW...NONE. LA...FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLOOD WATCH MSZ068>071-077-080>082.
Hazardous weather outlook, Oct 26, 11:00 AM CDT, 1 hour 35 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT OCT 26 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE... FLOODING... A FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT. THE REMNANTS OF TROPICAL DEPRESSION KEENA HAVE MOVED OFF THE SOUTH TEXAS COAST AND FORMED A LOW PRESSURE ALONG AN OLD STATIONARY FRONT THAT RUNS FROM SOUTH TEXAS TO SOUTHEAST LOUISIANA. THIS LOW PRESSURE IS EXPECTED TO TRACK NORTHEAST. HIGH LEVELS OF GULF MOISTURE WILL BE PUMPED OVER THIS BOUNDARY ALONG THE FRONT AND PUMP GULF MOISTURE OVER SOUTH LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON AND TONIGHT. THIS WILL RESULT IN ADDITIONAL PERIODS OF RAINFALL FROM THUNDERSTORMS TRAINING OVER THE SAME AREAS. WIDESPREAD AMOUNTS OF ONE TO TWO INCHES ARE EXPECTED ACROSS THE WATCH AREA LATE THIS AFTERNOON THROUGH TONIGHT WITH LOCALIZED THREE TO FOUR INCHES POSSIBLE. THUNDERSTORMS... A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH TONIGHT. THUNDERSTORMS WILL OCCUR ACROSS THE AREA WITH SOME PRODUCING LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND STRONG GUSTY WINDS TO 40 MPH. A FEW THUNDERSTORMS MAY PRODUCE WINDS OF 60 MPH OR GREATER AND ISOLATED TORNADOES. .SPOTTER CALL TO ACTION STATEMENT... HAM OPERATORS MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. SPOTTERS ARE REQUESTED TO CALL IN ANY DAMAGE REPORTS. .DAYS TWO THROUGH SEVEN... THE POTENTIAL FOR THUNDERSTORMS WILL EXIST THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO COME TO AN END WEDNESDAY WITH THE PASSAGE OF A COLD FRONT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:08 PM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 17 days |
| Oct 25, 7:17 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 48 days |
| Oct 25, 7:37 PM CDT | Special Marine Warning | LIX | 113 min | |
| Oct 25, 7:43 PM CDT | Tornado Warning | LIX | Saint Charles | 55 days |
| Oct 25, 8:04 PM CDT | Tornado Warning | LIX | Saint Charles | 55 days |
| Oct 25, 8:26 PM CDT | Tornado Warning | LIX | Orleans, Plaquemines, Saint Bernard | 34 min |
| Oct 25, 8:31 PM CDT | Tornado Warning | LIX | Saint Tammany | 55 days |
| Oct 25, 9:56 PM CDT | Special Marine Warning | LIX | 64 min | |
| Oct 25, 10:42 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 25, 10:42 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Oct 26, 9:37 AM CDT | Special Marine Warning | LIX | 83 min | |
| Oct 26, 12:15 PM CDT | Special Marine Warning | LIX | 60 min | |
| Oct 26, 1:20 PM CDT | Special Marine Warning | LIX | 85 min | |
| Oct 26, 2:04 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 41 min |
| Oct 26, 2:48 PM CDT | Special Marine Warning | LIX | 117 min | |
| Oct 26, 2:48 PM CDT | Special Marine Warning | LIX | 117 min | |
| Oct 25, 10:37 PM CDT | Tornado Warning | LIX | Hancock | 55 days |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.